Doctors Lounge - Gynecology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Gynecology Answers List
- Mon Nov 26, 2007 12:01 pm
My doc told me in june that I was not ovulating due to high Testostrone level. I had a period in april and didnt get one unitl July. After that I had a period every month until nov when I thought I had a period (light pink with clear discharge) but my doc told me that wasn't a period. My Hormone level has not been tested again and I am T.T.C. I was prescribed provera to take for 5 days by my doctor on Nov 13th. My last dose was Nov. 17th and I still haven't had a period. Now my doctor is saying go ahead and take clomid eventhough I didn't have a period. Should I take it or is it going to work?
| Debbie Miller, RN
- Mon Nov 26, 2007 4:34 pm
I'm glad you are working with a physician for this because infertility and hormonal imbalances are complex and should be investigated completely. It would be wise to determine the cause prior to initiating any hormonal treatment such as clomid. Treating with fertility drugs without a complete evaluation is not good practice in this day and age where much more information is available.
Reproductive endocrinologists are specialists in this field.
There are several conditions that could result in you not ovulating and I can't begin to guess about your case. It may be due to age, thyroid problems, obesity, pituitary or hypothalamic problems resulting in hormonal imbalances, ovarian failure, uterine problems, polycystic ovary syndrome, diabetes, stress, exercise or anorexia, for example. Many women are also treated with clomid without having the man tested to be sure he is not having fertility issues. You should also have been encouraged to take a prenatal vitamin (or at least a multivitamin containing 400 mcg folic acid) right now if you are attempting to conceive.
I assume your doctor has done this kind of workup and recommendation. If not, I would encourage a second opinion.
Good luck in your effforts.